question-icon

What causes loss of appetite in an infant post vaccination?

default
Posted on Mon, 23 May 2016
Question: hi my son is 75 days old and he weighs 5.9kg. last week we gave him vaccination. pentafac 2nd dosage and also first dose of praveenar. he is not breastfeeding like he used to early. Is it because of vaccination? or any chance of other reasons. please clarify.
doctor
Answered by Dr. Diptanshu Das (26 minutes later)
Brief Answer:
I need to know whether any associated symptoms are present.

Detailed Answer:
Thanks for asking on Healthcaremagic.

I have gone carefully through your query and understand your concerns. The dose of DPT often leads to pain, fever and discomfort for a few days. But it is unlikely to cause any problems a week after the vaccination. I do not think that the child's not feeding well is due to the effect of vaccination. Let me know if the child has any other associated presentations like cough and cold, lethargy or reduced frequency of passage of urine. Unless these are present, you need not be concerned.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Diptanshu Das (8 minutes later)
to be exact, it is five days since vaccination. he did coughed like three times today. urine frequency was 8-9 times. usually he used to pass around 12 times. other than this no other symptoms.
doctor
Answered by Dr. Diptanshu Das (2 minutes later)
Brief Answer:
Wait and observe.

Detailed Answer:
Thanks for clarifying. It is acceptable for a child to occasionally cough. The urine frequency seems reasonable too. I would insist you not to worry. Wait and watch. I think that things will go fine.

Let me know when you seek further assistance.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Diptanshu Das (13 minutes later)
thanks for the advice. it really helped to avoid unwanted thoughts towards my kids health. I hope everything will go fine. thanks again for the consultation.
doctor
Answered by Dr. Diptanshu Das (1 hour later)
Brief Answer:
Glad to be of service

Detailed Answer:
I am glad that I was able to provide reassurance. Feel free to contact me back directly if you ever have a health related query in the future.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3867 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes loss of appetite in an infant post vaccination?

Brief Answer: I need to know whether any associated symptoms are present. Detailed Answer: Thanks for asking on Healthcaremagic. I have gone carefully through your query and understand your concerns. The dose of DPT often leads to pain, fever and discomfort for a few days. But it is unlikely to cause any problems a week after the vaccination. I do not think that the child's not feeding well is due to the effect of vaccination. Let me know if the child has any other associated presentations like cough and cold, lethargy or reduced frequency of passage of urine. Unless these are present, you need not be concerned. Regards